Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 331, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2024, 3:39 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2024, 3:39 AM CDT (08:39 UTC)
- Expired
- Jun 26, 2024, 4:03 AM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2021 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
411
WUUS54 KTSA 260839
SVRTSA
OKC113-147-260930-
/O.NEW.KTSA.SV.W.0331.240626T0839Z-240626T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
339 AM CDT Wed Jun 26 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
Northern Washington County in northeastern Oklahoma...
* Until 430 AM CDT.
* At 338 AM CDT, a severe thunderstorm was located near Caney, moving
south at 15 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Bartlesville... Dewey...
Copan... Hulah...
Bartlesville Municipal Airport...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9584 3684 9581 3675 9581 3670 9608
3700 9608
TIME...MOT...LOC 0838Z 352DEG 14KT 3699 9596
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$1 follow-up statement
701
WWUS54 KTSA 260903
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
403 AM CDT Wed Jun 26 2024
OKC113-147-260913-
/O.CAN.KTSA.SV.W.0331.000000T0000Z-240626T0930Z/
Osage OK-Washington OK-
403 AM CDT Wed Jun 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSAGE AND
NORTHERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, heavy rain is
still possible with this thunderstorm.
&&
LAT...LON 3700 9584 3684 9581 3675 9581 3670 9608
3700 9608
TIME...MOT...LOC 0900Z 352DEG 14KT 3689 9594
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:25 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 26, 3:25 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 AM CDT Wed Jun 26 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 325 AM CDT Wed Jun 26 2024
In a change of pace, today will likely begin with rain and storms
across portions of E OK & NW AR. An MCS currently located in the
C Plains is projected to surge south-southeast through the morning
hours with potential impacts in our area between daybreak and
early afternoon. While CAMs have come into better agreement
regarding this feature, there is still some question regarding its
westward extent and impact on afternoon temps (and heat indices).
As it stands, NW AR zones are most likely to be impacted by storms,
with decreasing PoPs further west... dropping to just a slight
chance west of the Hwy 75 corridor. These storms may be severe and
produce damaging outflow winds as they move southward. Depending on
the intensity and coverage of morning convection (and resultant
position of remnant boundaries), there may be some potential for
redevelopment this afternoon across SE OK/ W-Central AR. However,
due to uncertainty, will keep PoPs capped at slight chance for now.
Currently leaning towards the idea that morning storms move south of
the area by early afternoon with skies clearing behind them... thus
allowing temps to warm quite well despite potential for a slower
start. Will leave the ongoing advisory as is for the time being,
as at least E OK zones are still very likely to exceed Heat
Advisory criteria. In fact, parts of E OK may very well end up
climbing into warning territory if temps are not significantly
influenced by morning storms/ cloudiness (Heat Index >110
degrees). Opted to hold off on upgrading to an Excessive Heat
Warning at this time due to uncertainty regarding convective
evolution this morning.... but this will need to be monitored
closely.
The advisory also continues for W-Central AR, though there is less
confidence regarding temperature recovery here. Still believe odds
favor max heat indices in the 105-108 range, but if storms/
cloudiness hangs on longer than forecast, temps may struggle to
produce advisory-level heat indices here. Either way, it is yet
another day to take the heat seriously and take precautions when
spending time outdoors.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 325 AM CDT Wed Jun 26 2024
Any ongoing precip will decay or move south of the area this evening
with quiet weather overnight. Northeast sfc winds fill in this
evening and overnight behind today's storms, bringing drier and
slightly cooler air into the region for Thursday. This should hold
max heat indices in check... generally in the upper 90s/ lower 100s.
The break from the heat will be short-lived however as upper
ridging expands back over the area Friday/ Saturday with
additional heat headlines looking probable.
Another front tries to push into the region later Saturday into
Sunday with a chance of showers and storms returning mainly to NE OK
& NW AR. This may provide another short-lived break from the heat on
Sunday but dangerous heat is forecast to return next week as
positive height anomalies return yet again.
&&
.AVIATION...
(06Z TAFS)
Issued at 1205 AM CDT Wed Jun 26 2024
OVC-BKN VFR cigs will prevail through most of the period before
scattering out later in the period. Best chances for TSRA will
around 12z as a complex of storms moves into NW AR at that time.
This activity will translate further south and likely impact KFSM
around 14z. Will include tempo groups with MVFR vsbys in thunder
at the aforementioned sites during that period. TSRA chances
appear limited across the OK sites, so will not include any
mention with this issuance.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 74 95 79 / 40 0 10 10
FSM 97 76 95 75 / 60 10 10 0
MLC 98 74 95 77 / 40 10 0 0
BVO 97 69 93 76 / 30 0 10 10
FYV 91 68 92 72 / 60 10 10 0
BYV 88 68 90 69 / 70 0 10 0
MKO 96 73 92 76 / 40 10 10 0
MIO 92 68 91 75 / 50 0 10 10
F10 97 72 92 76 / 30 10 10 0
HHW 96 74 92 74 / 40 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 9 PM CDT this evening for
OKZ049-053>057-059>062-064>068-070>076.
AR...Heat Advisory from noon today to 9 PM CDT this evening for
ARZ019-020-029.
&&
SHORT TERM...43
LONG TERM....43
AVIATION...23Hazardous weather outlook, Jun 25, 10:00 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1000 PM CDT Tue Jun 25 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1000 PM CDT Tue Jun 25 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Mainly late tonight. DISCUSSION... A few isolated storms will remain possible across portions of northeast Oklahoma into the overnight hours. A thunderstorm complex will likely move into far northeast Oklahoma and northwest Arkansas, from the north, late tonight into Wednesday morning. Locally damaging winds will be possible in the stronger bow segments, along with brief heavy rainfall. Highest thunderstorm chances will be mainly along and east of Highway 75 into Wednesday morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm and Dangerous Heat Potential. THURSDAY...Dangerous Heat Potential. FRIDAY through SUNDAY...Thunderstorm and Dangerous Heat Potential. MONDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... An extended period of dangerous heat is forecast to continue through the upcoming weekend. Heat stress impacts may steadily intensify given the long duration of hot and humid conditions. Localized and brief breaks from the heat area possible due to thunderstorms on Wednesday and again over the weekend. Any reprieve from the ongoing hot and humid conditions will be brief as the weather pattern will continue to favor above normal temperatures. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 26, 2:14 AM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT Wed Jun 26 2024
OKZ056-260800-
Nowata OK-
214 AM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NOWATA COUNTY THROUGH
300 AM CDT...
At 213 AM CDT, Doppler radar indicated a strong thunderstorm over
South Coffeyville, moving southeast at 10 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
South Coffeyville... Delaware...
Lenapah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3693 9543 3685 9543 3674 9562 3699 9578
3700 9576 3700 9547
TIME...MOT...LOC 0713Z 323DEG 8KT 3699 9564
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:16 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| Jun 26, 2:14 AM CDT | Special Weather Statement | TSA | Nowata | 46 min |
| Jun 26, 4:28 AM CDT | Special Weather Statement | TSA | Nowata | 47 min |
| Jun 26, 4:49 AM CDT | Severe Thunderstorm Warning | TSA | Rogers, Washington | 41 min |
| Jun 26, 5:29 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 31 min |
| Jun 26, 5:36 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 39 min |
| Jun 26, 5:54 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 51 min |
| Jun 26, 6:13 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 47 min |
| Jun 26, 6:43 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa, Wagoner | 47 min |
| Jun 26, 7:02 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 43 min |
| Jun 26, 7:05 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 55 min |
| Jun 26, 7:27 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Tulsa | 48 min |
| Jun 26, 7:30 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, McIntosh, Muskogee, Okmulgee, Sequoyah, Wagoner | 45 min |
| Jun 26, 7:32 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 1 more | 58 min |
| Jun 26, 7:41 AM CDT | Areal Flood Advisory | TSA | Mayes, Osage, Rogers, Tulsa, Wagoner | 3 hr |
| Jun 26, 7:48 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 42 min |
| Jun 26, 7:56 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 34 min |
| Jun 26, 8:05 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 55 min |
| Jun 26, 8:07 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, McIntosh, Muskogee and 1 more | 53 min |
| Jun 26, 8:13 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Wagoner | 47 min |
| Jun 26, 8:34 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 56 min |
| Jun 26, 8:49 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 56 min |
| Jun 26, 9:09 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 66 min |
| Jun 26, 9:24 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 66 min |
| Jun 26, 9:31 AM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| Jun 26, 9:45 AM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Jun 26, 10:04 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 56 min |
| Jun 26, 10:15 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Jun 26, 2:16 PM CDT | Excessive Heat Watch | TSA | Mayes, Muskogee, Nowata, Okmulgee, Rogers, Tulsa and 2 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.